Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 232, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 8, 2011, 4:53 PM EDT for 4 counties in West Virginia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 4:53 PM EDT (20:53 UTC)
- Expired
- Aug 8, 2011, 5:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Lewis County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:05 PM EDT | TSTM WND DMG | 5 Ene Heaters, WV | 15 TREES DOWN ALONG RT 19 BETWEEN FALLS MILL AND IRELAND. |
| Aug 8, 5:05 PM EDT | TSTM WND DMG | 6 E Heaters, WV | 4 TREES DOWN ON FALLS RUN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS51 KRLX 082053
SVRRLX
WVC007-041-097-101-082145-
/O.NEW.KRLX.SV.W.0232.110808T2053Z-110808T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA...
SOUTH CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
SOUTHWESTERN UPSHUR COUNTY IN WEST VIRGINIA...
NORTH CENTRAL WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES NORTHWEST OF HOLLY RIVER STATE PARK...OR 14 MILES NORTHEAST
OF SUTTON...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FALLS
MILLS...IRELAND...CLEVELAND...EDEN AND HACKER VALLEY..
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3857 8043 3881 8062 3886 8052 3871 8027
3869 8027
TIME...MOT...LOC 2054Z 317DEG 19KT 3881 8053
$$
302 follow-up statements
765
WWUS51 KRLX 082125
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT MON AUG 8 2011
WVC007-041-097-082136-
/O.CAN.KRLX.SV.W.0232.000000T0000Z-110808T2145Z/
LEWIS WV-BRAXTON WV-UPSHUR WV-
525 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UPSHUR...
NORTHEASTERN BRAXTON AND SOUTH CENTRAL LEWIS COUNTIES IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3857 8043 3867 8050 3868 8050 3873 8046
3873 8044 3872 8044 3873 8042 3872 8040
3867 8030
TIME...MOT...LOC 2126Z 317DEG 19KT 3869 8038
$$
WVC101-082145-
/O.CON.KRLX.SV.W.0232.000000T0000Z-110808T2145Z/
WEBSTER WV-
525 PM EDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL WEBSTER COUNTY...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HACKER VALLEY...OR 15
MILES NORTH OF WEBSTER SPRINGS...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
RIVER STATE PARK
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3857 8043 3867 8050 3868 8050 3873 8046
3873 8044 3872 8044 3873 8042 3872 8040
3867 8030
TIME...MOT...LOC 2126Z 317DEG 19KT 3869 8038
$$
30698
WWUS51 KRLX 082138
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
538 PM EDT MON AUG 8 2011
WVC101-082148-
/O.EXP.KRLX.SV.W.0232.000000T0000Z-110808T2145Z/
WEBSTER WV-
538 PM EDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WEBSTER COUNTY
WILL EXPIRE AT 545 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3857 8043 3867 8050 3868 8050 3873 8046
3873 8044 3872 8044 3873 8042 3872 8040
3867 8030
TIME...MOT...LOC 2138Z 317DEG 19KT 3864 8032
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:29 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 8, 3:29 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 329 PM EDT MON AUG 8 2011 .SYNOPSIS... UPPER LEVEL DISTURBANCES YIELD SCATTERED STORMS THROUGH TUESDAY. WEAK COOL FRONT...FOLLOWED BY STRONGER COLD FRONT WEDNESDAY. HIGH PRESSURE FOR REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... DIFFICULT TRYING TO NAIL DOWN PLACE AND TIMING OF PRECIPITATION THROUGH TUESDAY AS WAVES ARE WEAK. BEST PLACEMENT OF PRECIPITATION SEEMS TO BE WITH THE WAVE SWINGING THROUGH TUESDAY. NAM SHOWS BEST VORT TO THE NORTH OF OUR AREA AND A PIECE TO THE SOUTH. AS A RESULT HAVE BROUGHT THE BETTER CHANCE IN WITH THE WAVE FROM NORTHWEST LATER TONIGHT THAN WITH THE WAVE TUESDAY. FAVORED TEMPERATURES WITH THE MET RATHER THEN THE MAV AS THE MET HAS BEEN DOING A BETTER JOB. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... THE DEEPEST MOISTURE WILL BE DEPARTING WITH THE SHORTWAVE WHICH EXITS TUESDAY EVENING. BULK SHEAR REMAINS ABOVE 40KTS THROUGH 03Z OR SO...WHICH WILL KEEP THE SEVERE THREAT GOING UNTIL THEN. ALLOW POPS TO DROP OFF AFTER MIDNIGHT WILL LOSS OF FORCING AND HEATING. AFTER THIS...WNW FLOW PATTERN WILL PUSH A COLD FRONT TOWARD THE CWA. EXPECT THE BOUNDARY TO BE IN OUR SOUTHEAST OHIO COUNTIES BY 12Z WEDNESDAY AND BLOW THROUGH DURING THE DAY. GOING TO KEEP A LOW POP GOING OUT AHEAD OF THE BOUNDARY TUESDAY NIGHT AND WEDNESDAY. FLOW NOT IDEAL FOR A GREAT DEAL OF MOISTURE AHEAD OF THE BOUNDARY...PW TOPS OUT AT ABOUT 1.5 INCHES. CANNOT RULE OUT A FEW POST-FRONTAL SHRA WEDNESDAY EVENING IN THE NORTHERN MOUNTAINS AND KEPT A SLIGHT CHANCE POP THERE FOR A FEW HOURS. HIGH PRESSURE THEN BUILDS IN FROM THE WEST...WITH A FRESHER AIRMASS AND DRY WEATHER FOR THE BALANCE OF THE PERIOD. THURSDAY LOOKS LIKE AN ABSOLUTE WINNER WITH SUNNY SKIES...SLIGHTLY BELOW NORMAL TEMPERATURES AND DEWPOINTS IN THE 50S. KEPT TUESDAY NIGHT AND WEDNESDAY TEMPS CLOSER TO BETTER-PERFORMING MET NUMBERS. NUDGED WEDNESDAY NIGHT TEMPS DOWN BUT NOT QUITE TO MOS YET. CLOSE TO MEX/ENSEMBLE THEREAFTER. && .LONG TERM /FRIDAY THROUGH SUNDAY/... ESSENTIALLY FOLLOWED HPC THINKING FOR THIS PERIOD...ALTHOUGH TONED DOWN POPS A BIT OVERALL. OVERALL DECENT MODEL AGREEMENT...CMC/ECMWF LEAD THE PACK. PERIOD STARTS WITH SURFACE HIGH PRESSURE EMBEDDED IN ROUGHLY ZONAL MIDLEVEL FLOW...MOVING OFF TO THE EAST. PATTERN STARTS TO AMPLIFY THEREAFTER WITH AND UPPER MIDWEST SHORTWAVE DIGGING AS IT CROSSES THE GREAT LAKES. THIS WILL DRIVE A FRONTAL SYSTEM THROUGH SATURDAY AFTERNOON OR EVENING. KEPT CHANCE POPS FOR NOW ALTHOUGH LIKELY WILL SOON BE APPROPRIATE IF MODEL AGREEMENT IMPROVES FURTHER. A CLOSED H500 LOW MAY FORM OVER THE EASTERN LAKES BY SUNDAY MORNING...WHICH WILL SLOW THE DEPARTURE OF THE TROUGH. THIS COULD ALLOW SHOWERS TO LINGER THROUGH SUNDAY IN WRAPAROUND MOISTURE. HIGH PRESSURE THEN RETURNS FOR MONDAY. TEMPERATURES WILL NOT STRAY TOO FAR FROM NORMAL...GENERALLY JUST TWEAKED HPC NUMBERS. THE BEGINNING OF THE LONG TERM WILL BE UNDER THE CONTROL OF HIGH PRESSURE THAT WILL HAVE ARRIVED FROM THE UPPER MIDWEST WITH A DRIER AND COOLER AIRMASS. EXPECTING SOME AMPLIFICATION IN THE 500MB FLOW NORTH OF THE GREAT LAKES INTO HUDSON BAY FOR THE END OF THE WORK WEEK...WITH AN EMBEDDED SHORT WAVE AXIS EMBEDDED WITHIN THE MAIN FLOW OF THE PARENT LOW. THIS WILL BRING ANOTHER COLD FRONT INTO THE AREA FOR SATURDAY...AND THE CHANCES FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN. CARRYING A DIURNAL TREND FOR THUNDER...KEEPING IT DURING THE DAY FOR NOW...AND ONLY SHOWERS AT NIGHT. MORE HIGH PRESSURE TO FOLLOW FOR SUNDAY AS THE NORTHEAST REMAINS IN A TROUGH ALOFT...WITH THE UPPER LEVEL RIDGE AND HEAT PLANTED OVER THE INTER MOUNTAIN WEST. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... WEAK WAVES TRIGGERING SHOWERS AND THUNDERSTORMS SCATTERED AROUND AREA. VFR CONDITIONS INTO THIS EVENING EXCEPT NEAR ANY STORMS THAT MAY DEVELOP. OVER NIGHT A BIT TRICKY. MORE ORGANIZED WAVE COMING IN TUESDAY WHICH SHOULD BE PRECEDED BY CLOUDS LATER TONIGHT. EXPECT FOG IN VALLEYS BUT CLOUDS COULD LIMIT ITS FORMATION. FOR NOW HAVE GONE WITH IFR FOG DEVELOPING IN LOWLANDS AND EAST WITH MVFR FOG MORE TO THE WEST. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM TO LOW. ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS AND FOG COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M H H H H H M H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY L L L L H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY M H M M H H H H H L H M AFTER 18Z TUESDAY... NO ORGANIZED AREAS OF IFR EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...CL/AAR NEAR TERM...AAR SHORT TERM...CL LONG TERM...CL AVIATION...AAR
Hazardous weather outlook, Aug 8, 3:28 AM EDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 328 AM EDT MON AUG 8 2011 VAZ003-004-WVZ010-011-015>020-024>040-046-047-090730- DICKENSON-BUCHANAN-PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 328 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY...WITH DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-090730- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-LINCOLN-PUTNAM- 328 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...WITH DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY...WITH DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Aug 8, 2:32 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
232 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 SE PULLMAN 39.17N 80.92W
08/07/2011 RITCHIE WV EMERGENCY MNGR
LARGE AREA OF UPROOTED AND BROKEN TREES. SOME TREES ON
HOMES NEAR HOLBROOK ROAD.
&&
EVENT NUMBER RLX1100823
JFCLocal storm report, Aug 8, 2:37 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
237 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 6 W CAIRO 39.21N 81.27W
08/07/2011 RITCHIE WV EMERGENCY MNGR
ROOF AND PORCH BLOWN OFF HOUSE.
&&
EVENT NUMBER RLX1100824
JFCLocal storm report, Aug 8, 2:59 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON, WV
259 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 SE PULLMAN 39.17N 80.92W
08/07/2011 RITCHIE WV EMERGENCY MNGR
LARGE AREA OF UPROOTED AND BROKEN TREES. SOME TREES ON
HOMES NEAR HOLBROOK ROAD.
&&
CORRECTED EVENT TIME
EVENT NUMBER RLX1100823
ARBSpecial weather statement, Aug 8, 3:05 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 305 PM EDT MON AUG 8 2011 WVZ019-020-029-081945- DODDRIDGE WV-GILMER WV-RITCHIE WV- 305 PM EDT MON AUG 8 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GILMER...RITCHIE AND SOUTHWESTERN DODDRIDGE COUNTIES... AT 303 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HARRISVILLE... MOVING SOUTHEAST AT 25 MPH. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR HARRISVILLE AROUND 310 PM...PULLMAN AROUND 320 PM...BEREA AROUND 330 PM...AUBURN AROUND 340 PM AND COXS MILLS AROUND 350 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3914 8070 3896 8087 3917 8122 3930 8108 30
Special weather statement, Aug 8, 3:57 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT MON AUG 8 2011
WVZ028>030-082045-
BRAXTON WV-GILMER WV-LEWIS WV-
357 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL AFFECT LEWIS...NORTHEASTERN BRAXTON AND
NORTHEASTERN GILMER COUNTIES...
AT 355 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
NORTHWEST OF WESTON TO 10 MILES NORTHEAST OF GLENVILLE TO 4 MILES
NORTHEAST OF GLENVILLE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR CAMDEN AROUND 410 PM...JACKSON MILL AROUND
420 PM...JANE LEW AROUND 430 PM AND HORNER AROUND 440 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
79 AND 105.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 8037 3874 8046 3896 8086 3906 8075
3910 8073 3909 8070 3914 8066 3915 8063
3911 8031 3910 8031
30Special weather statement, Aug 8, 4:45 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT MON AUG 8 2011
VAZ003-082145-
DICKENSON VA-
445 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL AFFECT DICKENSON COUNTY...
AT 441 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF WHITESBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CLINTWOOD AROUND 515 PM AND HAYSI AROUND 530
PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3698 8238 3701 8247 3704 8250 3713 8255
3720 8256 3724 8248 3727 8236 3727 8226
3705 8214 3699 8224 3699 8229 3695 8236
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:27 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 2 more | 48 min |
| Aug 7, 9:12 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 48 min |
| Aug 8, 2:14 PM EDT | Special Weather Statement | RLX | Pleasants | 46 min |
| Aug 8, 3:05 PM EDT | Special Weather Statement | RLX | Ritchie | 40 min |
| Aug 8, 3:16 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 44 min |
| Aug 8, 3:57 PM EDT | Special Weather Statement | RLX | Lewis | 48 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.